Welcome to the team! Just be aware that it's not just the antidepressants that can cause weight gain, but things like neurontin, lyrica, and cymbalta that are used for pain can also cause you to gain weight. That happened to my daughter, who takes neurontin for lupus and fibromyalgia. So, you might want to look at everything that you're taking and talk to your providers about alternatives. Good luck!
Blessed be. Becky
May I deal with honour, may I act with courage, may I achieve humility.--Dick Francis
And now here is my secret, a very simple secret; it is only with the heart that one can see rightly, what is essential is invisible to the eye. --Antoine de Saint-Exupery
I understand what you are talking about. I have been taking antidepressants for about 15 years (I'm 66 now). In the beginning my Primary Care Dr. was prescribing and put me on Paxil. That made me a food monster. I think we switched to Wellbutrin; however, at some point I decided I wanted to be treated by a mental health Doc, so I made the switch.
That made a huge difference in the conversation and the resulting recommendations. He knows I'm from a family of obese women and how adamant I am about not following them. I too developed bone on bone condition in both knees and had my right knee replaced in January. Left knee is responding to Euflexa so far. However, when I'm turned loose to return to walking and working out I don't know how it will respond.
Anyway, I digress. My point is there are so many options in antidepressants doesn't seem like you should have to go with something that is detrimental to your health.
Food for thought. Good luck.
"Happiness is like a butterfly. The more you chase it, the more it eludes you. But if you turn your attention to other things, it comes and sits softly on your shoulder." Henry David Thoreau
My daughter has Chronic Fatigue Syndrome, and the medication they gave her made her eat uncontrollably. She went from a size 0 to a size 14 (not big from some people's standpoint, but for her it was unacceptable). The only way she was able to control her eating is to go to a weight clinic (don't remember which one) where they put her on special foods, eating every 2 hours, and 'protein days'. She lost a lot of the weight, and since she has to weigh in every week she stays with it. It's been tough.
It is very possible that the medication they have you on is causing the eating problem and the weight gain. I suggest talking to your doctor about perhaps putting you on a different medication. Fran
Fitness Minutes: (465) Posts: 85 2/16/12 3:13 P
In July of 2010 I started a healthy lifestyle change. Was a walking mess, with bone-on-bone in both knees, calf tear in the left calf and plantar fascitis in my left foot. I was nearly in need of a wheelchair. I was reading a book called, "Codependent No More" and it was helpig me feel strong and motivated me to make necessary life changes. Over the next year and a half I lost nearly 75 lbs, was feeling really good. Knees felt better, calf tear healed, plantar fascitis all but gone. Then I got hit with a bad exacerbatio of major depression. Doctor changed my meds and since then I can't seem to find any motivation to eat healthy. I am plagued with the desire to eat like a drug addict craves drugs. I have gained back about 20 lbs and the pains are returning. I am absolutely desperate to find a way to get back on track and I don't know what to do. It feel like my mind is no longer my own and like I have no self-control at all. I just don't know what to do and coming here is my plea for help!! I see so much success here and I want to have that success as well. I'm sick and tired of being the fat lady and I want my health back. Can anyone please help me?
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.